Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 30, NWS Louisville, KY

May 8, 2009Allen County, Monroe County, Kentucky

NWS Louisville, KY issued this tornado warning at May 8, 2009, 3:23 PM CDT for Allen County, Monroe County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2009, 3:23 PM CDT (20:23 UTC)
Expired
May 8, 2009, 3:45 PM CDT
In force
22 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Allen County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 082023
TORLMK
KYC003-171-082100-
/O.NEW.KLMK.TO.W.0030.090508T2023Z-090508T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 400 PM CDT...

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  AKERSVILLE...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  AKERSVILLE AND FOUNTAIN RUN AROUND 340 PM CDT...
  FLIPPIN AROUND 355 PM CDT...
  GAMALIEL AND MUD LICK AROUND 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3663 8609 3668 8610 3680 8575 3662 8570
TIME...MOT...LOC 2023Z 258DEG 17KT 3664 8603

$$

LS
2 follow-up statements
000 
WWUS53 KLMK 082035
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT FRI MAY 8 2009

KYC003-082044-
/O.CAN.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/
ALLEN KY-
335 PM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR SOUTHEASTERN ALLEN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570
TIME...MOT...LOC 2034Z 258DEG 17KT 3665 8597

$$

KYC171-082100-
/O.CON.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/
MONROE KY-
335 PM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
MONROE COUNTY...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES WEST OF
GAMALIEL...OR 27 MILES WEST OF CELINA...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  GAMALIEL BY 400 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570
TIME...MOT...LOC 2034Z 258DEG 17KT 3665 8597

$$

LS
000 
WWUS53 KLMK 082045
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM CDT FRI MAY 8 2009

KYC171-082055-
/O.CAN.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/
MONROE KY-
345 PM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR CENTRAL MONROE COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR SOUTH CENTRAL KENTUCKY. 

LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570
TIME...MOT...LOC 2045Z 258DEG 17KT 3666 8591

$$

LS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 2:41 PM CDT, 42 minutes earlier.

Area forecast discussion, May 8, 2:41 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009

.SHORT TERM (TONIGHT AND SATURDAY)...

LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY
OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA
(FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT
STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD
OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS
WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE
THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT
HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR
SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH
0Z AS THE SYSTEM PASSES.

AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH
AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM
FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH
WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS
IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY
WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS.
HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH
FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE
LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA.

ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER
THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT
2AM TO 4AM EDT.

TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF
EARLY IN THE DAY.  HIGH TEMPS WILL BE IN THE LOW 70S.

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER
SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT
SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED
WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE
LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN
PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS
WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR
THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER
THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND
TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES
SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING.

HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A
GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS
WARMING BACK TO THE LOWER TO MID 70S.

WEDNESDAY THROUGH FRIDAY...

THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP
OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA
WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE
MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE
WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH
TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION (18Z TAFS)...

MAIN TAF CONCERN WILL BE AN MCS OVER WESTERN KY/SW INDIANA TO MAKE
IT/S WAY INTO THE TAF SITES HERE THIS AFTERNOON STARTING AROUND 20Z
AT BWG.  HAVE INCLUDED TEMPO GROUPS WITH IFR CONDITIONS FOR ALL TAF
SITES HIGHLIGHTING THE T-STORM THREAT WITH HIGH WINDS BEING OF
GREATEST CONCERN WITH THESE STORMS...ALTHOUGH HAIL AND AN ISLD
TORNADO WILL ALSO BE POSSIBLE. WILL MAKE TAF AMENDS WITH MORE
DETAILED WIND THREAT AS STORMS DRAW NEAR. SOME ISLD T-STORMS MAY
AFFECT THE TAF SITES BEFORE THE MAIN COMPLEX SO HAVE INDICATED THAT
WITH VCTS IN THE TAFS.

OVERNIGHT EXPECT MOSTLY HEAVY RAIN ACROSS THE TAF SITES FROM THE
REMNANTS OF THE MCS AS WELL AS CONTINUED MVFR CIGS. WINDS WILL
SHIFT FROM SSW TO W BY TOMORROW MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM...AML
LONG TERM....EES
AVIATION.....AML
Hazardous weather outlook, May 8, 3:13 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT FRI MAY 8 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
413 PM EDT FRI MAY 8 2009 /313 PM CDT FRI MAY 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE OVER THE AREA TONIGHT. THE MAIN THREAT
FROM THESE STORMS WILL BE FLOODING AS HEAVY RAINS TRAIN OVER SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY. EXPECT 1 TO 2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DRIVERS SHOULD USE
CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARD TO SPOT.

IN ADDITION TO FLOODING...SOME STORMS MAY BE SEVERE EARLY THIS EVENING WITH
THE MAIN SEVERE THREAT BEING DAMAGING WINDS. SMALL HAIL AND
CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY
BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN
THE DAY.  ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAINS...GUSTY WINDS AND LIGHTNING.

ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY
AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF DAMAGING
WINDS...HAIL...OR FLOODING TONIGHT.

AML

In the hours before

Local storm report, May 8, 2:12 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             HOWE VALLEY             37.68N  86.08W
05/08/2009  E0.70 INCH       HARDIN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900414

FOSTER
Local storm report, May 8, 2:22 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             VALLEY STATION          38.10N  85.86W
05/08/2009  E0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900415

FOSTER
Local storm report, May 8, 2:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HEAVY RAIN       2 W FORDSVILLE          37.64N  86.75W
05/08/2009  E4.50 INCH       OHIO               KY   TRAINED SPOTTER

            4.5 INCHES OF RAIN SINCE MIDNIGHT LAST NIGHT.

&&

EVENT NUMBER LMK0900416

FOSTER
Special weather statement, May 8, 2:41 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT FRI MAY 8 2009 /241 PM CDT FRI MAY 8 2009/

...VERY HEAVY RAINS IN STORE FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA...

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR WITH
THUNDERSTORMS MOVING THROUGH THE AREA THROUGH EARLY EVENING. THIS
WILL CAUSE GREATLY REDUCED VISIBILITY DURING THE AFTERNOON AND
EVENING COMMUTE...AS WELL AS STREET FLOODING AND A RAPID RISE OF
SMALL CREEKS AND RIVERS.

THE STORMS ARE PART OF A LARGE AREA OF STORMS...RESEMBLING AN
INLAND HURRICANE...THAT WERE RACING EASTWARD AT 60 MPH THROUGH THE
OHIO RIVER VALLEY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL KENTUCKY AND
SOUTHERN INDIANA THROUGH SATURDAY MORNING.

MOST FLASH FLOOD FATALITIES OCCUR IN AUTOMOBILES. IF YOU OBSERVE
WATER COVERING ROADWAYS...DO NOT DRIVE THROUGH IT. TURN
AROUND...DONT DROWN.

JBS
Local storm report, May 8, 2:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HEAVY RAIN       LEAVENWORTH             38.20N  86.35W
05/08/2009  E1.32 INCH       CRAWFORD           IN   CO-OP OBSERVER

            RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
            AFTERNOON.

&&

EVENT NUMBER LMK0900417

FOSTER
Special weather statement, May 8, 3:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT FRI MAY 8 2009

INZ076>078-083-084-089>092-KYZ023>025-028>030-082315-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE
412 PM EDT FRI MAY 8 2009 /312 PM CDT FRI MAY 8 2009/

...HIGH WINDS HEADING TOWARD SOUTH CENTRAL INDIANA AND NORTH
CENTRAL KENTUCKY...

A SMALL SCALE INTENSE AREA OF LOW PRESSURE WILL MOVE INTO SOUTH
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY BETWEEN 5 PM AND 7 PM
EDT. WINDS WILL INCREASE WITH THE APPROACH AND PASSAGE OF THIS LOW
CENTER WITH GUSTS UP TO 50 MPH. MORE HEAVY RAIN WILL OCCUR AS WELL
WITH AN ADDITIONAL INCH IN SOME AREAS.

STRONGER WINDS ASSOCIATED WITH THUNDERSTORMS MAY OCCUR WITH GUSTS
EXCEEDING 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY
TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:01 AM CDTSevere Thunderstorm WarningLMKEdmonson, Hart44 min
May 8, 4:03 AM CDTSevere Thunderstorm WarningLMKLogan, Simpson42 min
May 8, 12:53 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock22 min
May 8, 1:43 PM CDTFlash Flood WatchLMKAnderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 20 more6 hr
May 8, 3:10 PM CDTSevere Thunderstorm WarningLMKAllen, Monroe15 min
May 8, 3:22 PM CDTAreal Flood AdvisoryLMKButler, Grayson, Ohio3 hr
May 8, 3:34 PM CDTFlash Flood WarningLMKMarion, Taylor, Washington3 hr
May 8, 3:43 PM CDTAreal Flood AdvisoryLMKGreen, Hardin, Hart, Larue3 hr
May 8, 3:54 PM CDTFlash Flood WarningLMKJefferson3 hr
May 8, 3:55 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 8, 3:57 PM CDTFlash Flood WarningLMKCasey, Garrard, Lincoln3 hr
May 8, 4:01 PM CDTFlash Flood WarningLMKBoyle119 min
May 8, 4:08 PM CDTFlash Flood WarningLMKClark, Madison3 hr
May 8, 4:12 PM CDTTornado WarningLMKMadison18 min
May 8, 4:19 PM CDTSevere Thunderstorm WarningLMKClark15 min
May 8, 5:47 PM CDTAreal Flood AdvisoryLMKOldham58 min
May 8, 6:04 PM CDTFlash Flood WarningLMKBoyle56 min
May 8, 6:47 PM CDTRiver Flood WarningLMKOhio50 hr

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.